MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Model Number 12TLW803F
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 12tlw803f catheter with attached bd 1.0 ml syringe.A guidewire was inserted into thru-lumen from hub to 34.5 cm proximal from the tip.The gate valve was able to be opened and closed without resistance.No visible damage was observed from the gate valve.The balloon was found to be ruptured.After cutting distal windings, the ruptured edges did not appear to match up.Per the ifu, balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.As received, the thru-lumen was occluded with blood at 5 cm proximal from tip.To remove the blood, the catheter was cut at 20 cm proximal from the tip.With hot water and lab stylet wire, the blood was removed.Thru-lumen of the catheter was tested for the patency with lab 0.018 inch and returned guidewire and the guidewires could pass through tip to proximal or proximal to tip with both catheter parts.No other visible damage or inconsistency was observed from catheter body and windings.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of the gate valve became unable to be opened and the guidewire did not pass through the catheter, were unable to be confirmed.An engineering evaluation was completed, and product risk assessment was generated earlier which addressed the balloon with fragmentation failures for thru-lumen products.No corrective action was required.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that two problems occurred in the same 12tlw803f fogarty catheter during use.The gate valve became unable to be opened and the guidewire did not pass through the catheter.These issues were resolved by replacing the catheter with a new one.There were no patient complications reported.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
FOGARTY THRU-LUMEN
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key16914784
Report Number2015691-2023-12933
Device Sequence Number6355901
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)240322(11)211222(10)64124872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model Number12TLW803F
Device Catalogue Number12TLW803F
Device Lot Number64124872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown